To find out about a drug, just type the name or DIN (drug identification number) into the search box or try our alphabetical listing below.
|02150328||ASPIRIN 325MG TABLET|
|02150352||ASPIRIN CHILD 80MG TABLET|
|02150417||ASPIRIN ARTHRITIS PAIN RELIEF 325MG TABLET|
|02150425||ASPIRIN ARTHRITIS PAIN RELIEF EXTRA STRENGTH 500MG|
|02150336||ASPIRIN EXTRA STRENGTH 500MG TABLET|
|02237726||ASPIRIN 81MG TABLET|
|02289970||ASPIRIN 81MG QUICK CHEWS|
|02289350||ASPIRIN EXPRESS PACK 500 MG/PACKET GRANULES|
Acetylsalicylic acid (ASA) belongs to the group of medications called analgesics (pain relievers), antipyretics (fever reducers), anti-inflammatories (inflammation reducers), and platelet aggregation inhibitors (anticlotting agents). It works by interfering with the production of compounds in the body that cause pain, fever, inflammation, and blood clots.
Acetylsalicylic acid (ASA) is used to relieve pain, fever, and inflammation in various conditions such as lower back and neck pain, the flu, common cold, burns, menstrual pain, headache, migraines, osteoarthritis, rheumatoid arthritis, sprains and strains, nerve pain, toothache, muscle pain, bursitis (inflammation of a bursa, a fluid-filled sac located around joints and near the bones), and following surgical and dental procedures. ASA is also used for rheumatic fever in combination with other medications. In these situations, ASA is used on an as-needed basis.
Because of the antiplatelet (anticlotting) properties of ASA, it may be used under the supervision of your doctor to:
ASA can also be used during a heart attack to reduce the risk of dying from the heart attack.
Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
The recommended dose of ASA for adults varies widely according to the particular condition being treated.
To treat pain or fever in adults, the recommended dose is 325 mg to 650 mg every 4 to 6 hours as needed. The maximum daily dose is 4,000 mg, unless otherwise directed by your doctor.
For adults with conditions caused by inflammation such as rheumatoid arthritis, the usual dose is 975 mg 4 to 6 times daily on a regular basis. Sometimes, higher doses may be used.
To treat migraine headache pain, the recommended adult dose is 1,000 mg at the onset of pain or symptoms.
To prevent a first nonfatal heart attack, TIA, a second heart attack, or a second stroke, the usual dose for adults is 80 mg to 325 mg once daily, depending on your doctor's instructions.
During a heart attack, the recommended ASA dose is 160 mg to 162.5 mg chewed or crushed. As soon as you suspect you are having a heart attack, call an ambulance and take the recommended ASA dose, providing you have no allergies or other conditions or factors that would indicate ASA is not right for you.
To prevent blood clots after total hip replacement surgery, the recommended dose is 650 mg twice a day started one day before surgery and continued for 14 days after surgery unless otherwise directed by your doctor.
For rheumatic fever, the usual dose of ASA is 80 mg per kilogram of body weight per day in divided doses.
This medication is not recommended to be used by children, teenagers, or young adults to treat fever (see the section, "Are there any other precautions or warnings for this medication?"). However, if recommended by a doctor in other circumstances such as to treat pain, the recommended dose is 10 mg to 15 mg per kilogram of body weight every 6 hours as needed to a maximum of 2,400 mg per day (ask your doctor or pharmacist to give you the correct dose if you are unsure).
When used as an anti-inflammatory, the recommended dose is 60 mg to 125 mg per kilogram of body weight daily in 4 to 6 divided doses.
Because ASA can cause stomach irritation and upset, specially coated tablets called enteric-coated are recommended when taking ASA for long periods of time. This special coating prevents the tablet from dissolving until it has passed the stomach and moved into the small intestine. This coating also means that it will take longer for the medication to take effect, so do not use enteric-coated tablets when fast relief is required. ASA should also be taken with food to prevent stomach upset. Enteric-coated medications can be taken without food.
Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way you are taking the medication without talking to your doctor.
It is important to use this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from moisture, and keep it out of the reach of children.
This medication is available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms listed here. The forms available for the specific brand you have searched are listed under "What form(s) does this medication come in?"
Do not dispose of medications in wastewater (e.g. down the sink or in the toilet) or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.
80 mg (Children's Size)
Each peach-coloured, with a pleasant orange taste, tablet with the Bayer Cross on one side and "Aspirin" in a semicircle along the circumference of the other contains 80 mg of acetylsalicylic acid. Nonmedicinal ingredients: cornstarch, dextrose, FD&C Yellow No. 6, orange juice flavor, and sodium cyclamate.
Each pale blue, enteric-coated tablet, with "81" in dark blue ink on one side, contains 81 mg of acetylsalicylic acid. Nonmedicinal ingredients: carnauba wax, cornstarch, croscarmellose sodium, FD&C Blue No. 1, FD&C Blue No. 2, hypromellose, lactose monohydrate, methacrylic acid copolymer, microcrystalline cellulose, polysorbate 80, powdered cellulose, propylene glycol, shellac, sodium laurel sulphate, titanium dioxide, and triacetin.
Each round, white tablet, with the Bayer Cross on both sides, contains 325 mg of acetylsalicylic acid. Nonmedicinal ingredients: cornstarch, hypromellose, powdered cellulose, and triacetin.
Each round, white tablet, with the Bayer Cross in red ink on one side, contains 500 mg of acetylsalicylic acid. Nonmedicinal ingredients: carnauba wax, cornstarch, D&C Red No. 7, FD&C Blue No. 2, FD&C Red No. 40, hypromellose, powdered cellulose, propylene glycol, shellac, titanium dioxide, and triacetin.
Each pale yellow, enteric-coated caplet, with "BAYER 325" in brown ink on one side, contains 325 mg of acetylsalicylic acid. Nonmedicinal ingredients: carnauba wax, cornstarch, D&C Yellow No. 10, FD&C Yellow No. 6, hydroxypropyl methylcellulose, methacrylic acid copolymer, polysorbate 80, potassium hydroxide, sodium lauryl sulfate, synthetic black and brown oxides, titanium dioxide, and triacetin.
Each pale yellow, enteric-coated caplet, with "BAYER 500" in brown ink on one side, contains 500 mg of acetylsalicylic acid. Nonmedicinal ingredients: carnauba wax, cornstarch, D&C Yellow No. 10, FD&C Yellow No. 6, hydroxypropyl methylcellulose, methacrylic acid copolymer, polysorbate 80, potassium hydroxide, sodium lauryl sulfate, synthetic black and brown oxides, titanium dioxide, and triacetin.
Quick Chew Tablets
Each peach-coloured tablet, with a pleasant orange taste and the Bayer Cross on one side, contains 81 mg of acetylsalicylic acid. Nonmedicinal ingredients: cornstarch, dextrose, FD&C Yellow No. 6, orange juice flavour, and sodium cyclamate.
Each pouch contains 500 mg of acetylsalicylic acid. Nonmedicinal ingredients: ascorbic acid, aspartame, citric acid (anhydrous), cola flavor, mannitol, monosodium dihydrogencitrate, orange flavour, and sodium hydrogencarbonate.
Do not take this medication if you:
Did you find what you were looking for on our website? Please let us know.